Alert archive / California / Wind Advisories in 2006

Wind Advisory 8, NWS Las Vegas, NV

March 1, 2006

NWS Las Vegas, NV issued this wind advisory at Mar 1, 2006, 10:25 PM PST. It took effect at Mar 2, 2006, 6:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2006, 10:25 PM PST (06:25 UTC)
In effect from
Mar 2, 2006, 6:00 AM PST
Expired
Mar 2, 2006, 3:00 PM PST
In force
9 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 020625
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1025 PM PST WED MAR 1 2006

CAZ026-021230-
/O.UPG.KVEF.HW.A.0005.060302T1500Z-060303T0400Z/
/O.NEW.KVEF.WI.Y.0008.060302T1400Z-060302T2300Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1025 PM PST WED MAR 1 2006

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ELEVATIONS ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 6
AM TO 3 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT.

A STRONG AREA OF LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL
BRING INCREASING SOUTHWEST WINDS TO THE SOUTHERN SIERRA TONIGHT
THE STRONGEST WINDS WILL OCCUR BETWEEN 6 AM AND NOON. SUSTAINED
SOUTHWEST WILL BE BETWEEN 30 AND 40 MPH WITH GUSTS TO 55 MPH IN
EXPOSED AREAS AND DOWN CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

PIERCE
2 follow-up statements
000 
WWUS75 KVEF 021134
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 AM PST THU MAR 2 2006

CAZ026-021800-
/O.CON.KVEF.WI.Y.0008.060302T1400Z-060302T2300Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
334 AM PST THU MAR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON ABOVE 5000 FEET...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON
ABOVE 5000 FEET.

A STRONG AREA OF LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL
BRING INCREASING SOUTHWEST WINDS TO THE SOUTHERN SIERRA TODAY.
CURRENTLY WIND SPEEDS ARE IN THE 10 TO 20 MPH RANGE...BUT ARE
EXPECTED TO INCREASE SIGNIFICANTLY BY 800 AM. THE STRONGEST WINDS
ARE FORECAST TO OCCUR BETWEEN 8 AM AND 1 PM. SUSTAINED SOUTHWEST
WINDS WILL BE BETWEEN 30 AND 40 MPH WITH GUSTS TO 55 MPH IN
EXPOSED AREAS AND DOWN CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND
GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS75 KVEF 022243
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
243 PM PST THU MAR 2 2006

CAZ026-022345-
/O.EXP.KVEF.WI.Y.0008.000000T0000Z-060302T2300Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
243 PM PST THU MAR 2 2006

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

WINDS WILL DROP BELOW ADVISORY CRITERIA THIS AFTERNOON. THERE WERE
FEW REPORTS OF STRONG WINDS DURING THE DAY WITH ASPENDELL REPORT
WINDS THIS MORNING FORM THE SOUTH WEST AT 35 MPH. WEB CAM IMAGES
IN THE OWENS VALLEY DID SHOW DUST BEING RAISED TO A HIGH LEVEL
EARLIER THIS AFTERNOON NEAR OWENS LAKE. INFREQUENT GUSTS TO 40
MPH FROM THE SOUTHWEST ARE LIKELY UNTIL LATE IN THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:00 PM PST, 25 minutes earlier.

Area forecast discussion, Mar 1, 10:00 PM PST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 PM PST WED MAR 1 2006

.SYNOPSIS...TOMORROW WILL SEE ANOTHER PACIFIC STORM SYSTEM APPROACH
THE WEST COAST AND THEN MOVE INLAND AND THROUGH THE AREA FRIDAY AND
SATURDAY. THIS SYSTEM WILL BE VERY STRONG WINDS TO THE SIERRAS AND
OWENS VALLEY THURSDAY AS WELL AS SOME SNOW FALL IN THE SIERRA.
FRIDAY WELL SEE THE SPREAD OF RAIN AND SNOW THROUGH MUCH OF
CENTRAL NEVADA BEFORE CLEARING OUT ON SATURDAY. ANOTHER STORM SYSTEM
WILL AFFECT THE AREA ON TUESDAY NEXT WEEK AS WELL.
&&

.UPDATE...COLD UPPER TROUGH EXTENDING FROM THE NORTHERN CALIFORNIA
COAST NORTHWARD INTO THE GULF OF ALASKA. 00Z NAM/GFS INITIALIZED
FEATURES WELL WITH GFS BETTER. CURRENTLY LEAD SHORTWAVE IS LIFTING
NORTH OFF THE OREGON COAST WITH FRONTAL BAND BRINGING HEAVY RAIN TO
THE NORTHWEST COAST OF CALIFORNIA. AS SHORTWAVE LIFTS NORTHWARD
FRONTAL BAND WILL CONTINUE TO GRADUALLY SHIFT EASTWARD WITH
OROGRAPHICS BRINGING HEAVIEST PRECIPITATION IN AREAS FROM THE TAHOE
BASIN NORTH DURING THE NEXT 18-24 HOURS. SECONDARY SHORTWAVE
CIRCULATION VISIBLE IN COLD AIR CUMULUS PRESENTLY NEAR 45N/139W.
MODELS PAST FEW RUNS OF BEEN CONSISTENT DIGGING FEATURE FURTHER
SOUTH WITH SHORTWAVE ARRIVING ALONG THE CENTRAL CALIFORNIA COAST
EARLY FRIDAY MORNING BEFORE WEAKENING AND LIFTING NORTHEAST ACROSS
CENTRAL NEVADA DURING THE DAY. SIERRA AND CENTRAL NEVADA STAND BEST
CHANCE OF PRECIPITATION WITH WINDS MORE OF AN ISSUE ACROSS THE
MOJAVE DESERT. WINDS SPEEDS FOR FRIDAY TOO WEAK AND NEXT SHIFT WILL
NEED TO INCREASE. WILL BE ISSUING A WIND ADVISORY FOR THE SOUTHERN
SIERRA BETWEEN 6 AM AND 3 PM THURSDAY ABOVE 5000 FEET. UPSTREAM
SOUNDINGS AT OAKLAND AND RENO AS WELL AS ETA BUFR SOUNDING DEPICT
DECENT STABLE LAYER NEAR OF JUST ABOVE MOUNTAIN TOP. SATELLITE
IMAGERY SHOWS TRAPPED MOUNTAIN WAVES NORTHWEST OF RENO AT THIS TIME
WHILE ONE HIGH MOUNTAIN WIND SENSOR IN MONO COUNTY HAS GUSTED TO 43
MPH. NO NEW LOCALLY RUN WRF TO LOOK AT YET BUT BASED OFF 12Z
WRF/COAMPS STRONGEST RIDGETOP/CANYON WINDS WILL OCCUR BETWEEN 6 AM
AND NOON PST THURSDAY.
THE ADVISORY START AND END TIME WILL BE DIFFERENT FROM THE WATCH
TIMES. ONLY UPDATE THIS EVENING WILL BE FOR CALIFORNIA ZONE 26 WITH
THE WIND ADVISORY ISSUANCE. REST PACKAGE FOR TONIGHT/THURSDAY FINE.
&&

.PREV DISCUSSION...300 PM PST WED MAR 1 2006...PRIMARY CHALLENGES IN
THE SHORT TERM ARE HIGH WINDS IN THE SIERRA TOMORROW...SNOW FALL IN
THE SIERRA AS WELL...AND THE EXTENT OF PRECIPITATION IN THE REST OF
THE FORECAST AREA THURSDAY AND FRIDAY. 4KM WRF MODEL RUN FROM 12Z
THIS MORNING SHOWS VERY GOOD DOWNSLOPE WIND SIGNATURES STARTING
THURSDAY MORNING AND THROUGH THE EARLY EVENING. INVERSION AND WIND
PARAMETERS ARE OF THE BEST I HAVE SEEN THIS SEASON...HOWEVER WE HAVE
BEEN BURNED SEVERAL TIMES BEFORE HENCE JUST WENT WITH A WATCH FOR
NOW AND WILL LET THE EVENING DECIDE WITH NEW MODEL RUNS TO USE. NAM
KEEPS THE BULK OF THE PRECIPITATION ON THE WEST UPSLOPE SIDE OF THE
SIERRA WHILE THE GFS SHOWS LESS OF A RAIN SHADOW AND BRINGS MORE
INTO NEVADA AS WELL. SPILL OVER IS LIKELY WITH THE STRENGTH OF THE
WINDS EXPECTED AND A FEW INCHES CAN BE ANTICIPATED. HAVE PRETTY MUCH
KEPT THE SAME POP FORECAST AS THE PREVIOUS PACKAGE. SYSTEM WILL MOVE
THROUGH SMARTLY  FRIDAY AND WAS A BIT QUICKER IN CLEARING
PRECIPITATION OUT OF AREA ON SATURDAY MORNING. OTHERWISE JUST
TWEAKED THE TEMPERATURE FORECASTS AS WELL.

.LONG TERM...WEST TO SOUTHWESTERLY FLOW OVER THE AREA AHEAD OF A
DEVELOPING EASTERN PACIFIC LOW COULD BRING A DECENT AMOUNT OF HIGH
LEVEL MOISTURE INTO THE AREA FOR THE WEEKEND. THIS WOULD BASICALLY
TRANSLATE INTO HIGH THIN CIRRUS SATURDAY BECOMING MORE OPAQUE
SUNDAY. OTHER THAN THAT...A NICE WEEKEND IN STORE WITH DRY
CONDITIONS... LIGHT SOUTHERLY SURFACE FLOW AND A WARMING TREND
EXPECTED. BEYOND SUNDAY...SEVERAL IMPULSES ARE FORECAST TO MOVE
THROUGH THE AREA BEGINNING LATE MONDAY AND POTENTIALLY CONTINUING
THROUGH LATE IN THE WEEK. MODELS ARE IN GOOD AGREEMENT WITH
THIS...SHOWING WESTERN CONUS TROUGHING NEXT WEEK AS STRONG RIDGING
BUILDS OVER THE MIDWEST. THE DETAILS ARE NOT NEARLY AS CLEAR.
REGARDLESS...A COOLER AND POSSIBLY WETTER PATTERN SETTING UP FOR
MUCH OF THE WEEK.
&&

.AVIATION...INCREASING CROSS-BARRIER FLOW TONIGHT AND THURSDAY WILL
LEAD TO TRAPPED MOUNTAIN WAVE FORMATION DOWNWIND OF THE SOUTHERN
SIERRA. IN A PIREP FROM EARLIER THIS EVENING A SMALL AIRCRAFT
REPORTED OCCASIONAL LIGHT TURBULENCE DURING CLIMB FROM MAMMOTH
THROUGH THE OWENS VALLEY. TAFS AND TWEBS ADEQUATELY DESCRIBE
EXPECTED WEATHER CONDITIONS. SEE TAFS FOR
KLAS...KVGT...KDRA...KBIH...KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WIND ADVISORY 6 AM UNTIL 3 PM THURSDAY ABOVE 5000 FEET FOR
      CA ZONE 26.

&&

PIERCE/JACQUES/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 1, 3:35 PM PST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PST WED MAR 1 2006

CAZ026-022345-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
335 PM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE EAST SLOPES OF THE SIERRA WILL SEE VERY STRONG WINDS STARTING
EARLY IN THE MORNING THURSDAY AN LASTING INTO THE EVENING. WINDS IN
THE 40 TO 45 MPH RANGE WITH GUSTS TO 65 MPH ABOVE 5000 FEET ARE
EXPECTED. EVEN HIGH GUSTS COULD OCCUR IN MOUNTAIN PASSES AND
VALLEY OPENINGS. A FEW INCHES OF SNOW ARE ALSO LIKELY BETWEEN
THURSDAY AND FRIDAY ON THE SIERRA EAST SLOPES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN
ACCORDANCE WITH STANDARD PROCEDURES.

AZZ001>003-036-CAZ027>029-NVZ014>022-022345-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
SAN BERNARDINO COUNTY DESERTS-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
335 PM PST WED MAR 1 2006 /435 PM MST WED MAR 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.